Hail, Caddo
- When
- May 31, 3:25 PM CST
- Where
- Caddo County, 2 mi W of Cogar
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.333, -98.167
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 31, 2:06 PM CST, 1 hour 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 306 PM CDT TUE MAY 31 2005 .DISCUSSION... SCATTERED SHOWERS ACROSS THE AREA WILL PERSIST THIS EVENING. OTHER SHOWERS AND THUNDERSTORMS IN THE PANHANDLES WILL LIKELY DEVELOP INTO A COMPLEX AND MOVE SOUTHEAST ACROSS THE SOUTHWESTERN PORTION OF THE AREA. WILL GO WITH AREAL WORDING IN MOST AREAS FOR THIS EVENING. THUNDERSTORMS MAY PERSIST IN PORTIONS OF THE TEXAS COUNTIES INTO TOMORROW MORNING. SHORTWAVE TROUGH AT 500 MB SLIDES TO THE EAST AND PRECIP SHOULD BE LESS WIDESPREAD TOMORROW AND TOMORROW NIGHT... BUT MAY DEPEND ON MESOSCALE EVOLUTION. MODELS DO SHOW A LITTLE BETTER CHANCE OF PRECIP DEVELOPMENT THURSDAY AS THE SHORTWAVE RIDGE MOVES EAST... SO HAVE EXPANDED GEOGRAPHY OF POPS... BUT HAVE KEEP CHANCES FAIRLY LOW. A BIT OF DISAGREEMENT IN THE MEDIUM RANGE MODELS... BUT ALL GENERALLY KEEP SOUTHERLY LOW LEVEL FLOW AND SOUTHWESTERLY MID LEVEL FLOW. SO WARM AND HUMID LOOK LIKE THE STORY. HAVE MADE NO SIGNIFICANT CHANGES IN THE EXTENDED. IT WILL BE INTERESTING TO SEE HOW MUCH RAIN WE CAN GET AT OKLAHOMA CITY THIS EVENING. WE ARE CONTENDING FOR THE RECORD OF DRIEST MARCH THROUGH MAY PERIOD AT OKLAHOMA CITY ON RECORD. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 64 80 64 86 / 50 30 20 20 HOBART OK 63 82 63 87 / 50 30 20 20 WICHITA FALLS TX 65 84 65 88 / 60 60 20 20 GAGE OK 59 81 61 87 / 50 20 20 20 PONCA CITY OK 62 80 62 86 / 70 50 20 20 DURANT OK 66 82 65 86 / 50 40 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 235 PM CDT TUE MAY 31 2005 OKZ023-311945- CADDO OK- 235 PM CDT TUE MAY 31 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO COUNTY. A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST OF FORT COBB AT 235 PM CDT...MOVING NORTHEAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 257 PM CDT TUE MAY 31 2005 OKZ012-312015- GARFIELD OK- 257 PM CDT TUE MAY 31 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF ENID AT 257 PM CDT...MOVING EAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 332 PM CDT TUE MAY 31 2005 OKZ023-312045- CADDO OK- 332 PM CDT TUE MAY 31 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF BOONE AT 332 PM CDT...MOVING EAST AT 10 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 355 PM CDT TUE MAY 31 2005 OKZ018-312115- KINGFISHER OK- 355 PM CDT TUE MAY 31 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KINGFISHER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF LOYAL AT 355 PM CDT...MOVING EAST AT 10 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 408 PM CDT TUE MAY 31 2005 OKZ021-033-034-312130- BECKHAM OK-GREER OK-HARMON OK- 408 PM CDT TUE MAY 31 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER AND HARMON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTH OF VINSON AT 408 PM CDT...MOVING EAST AT 20 MPH. ANOTHER STRONG STORMS WAS LOCATED NEAR VINSON. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. 30
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
425 PM CDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 2 W COGAR 35.33N 98.17W
05/31/2005 1.00 INCH CADDO OK PUBLIC
&&
TY/JLPThe Norman radar (KTLX), 81 km away, was scanning. The volume nearest the first event began at 21:25 UTC.
6 hail. Local standard time, as filed.
Hail was reported on Interstate 40.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449307, 5449308, 5449309, 5449310, 5449311, 5449312.